Generic Newton polygons of Ekedahl-Oort strata: Oort’s conjecture
Annales de l'Institut Fourier, Volume 60 (2010) no. 5, pp. 1787-1830.

We study the moduli space of principally polarized abelian varieties in positive characteristic. In this paper we determine the Newton polygon of any generic point of each Ekedahl-Oort stratum, by proving Oort’s conjecture on intersections of Newton polygon strata and Ekedahl-Oort strata. This result tells us a combinatorial algorithm determining the optimal upper bound of the Newton polygons of principally polarized abelian varieties with a given isomorphism type of p-kernel.

Nous étudions l’espace de modules de variétés abéliennes principalement polarisés en caractéristique positive. Dans cet article nous déterminons le polygone de Newton de tout point générique de chaque strate de Ekedahl-Oort, en prouvant la conjecture d’Oort sur les intersections de strates de polygone de Newton et de strates de Ekedahl-Oort. Ce résultat nous donne un algorithme combinatoire qui détermine la borne supérieure optimale des polygones de Newton de variétés abéliennes principalement polarisées avec un type de p-noyau donné .

DOI: 10.5802/aif.2572
Classification: 14K10, 11G10, 14L05, 14L20
Keywords: Abelian varieties, the Newton polygon stratification, the Ekedahl-Oort stratification, Oort’s conjecture
Mot clés : variétés abéliennes, la stratification de polygone de Newton, la stratification de Ekedahl-Oort, la conjecture d’Oort
Harashita, Shushi 1

1 Yokohama National University Graduate School of Environment and Information Sciences 79-7 Tokiwadai, Hodogaya-ku Yokohama 240-8501(Japan)
@article{AIF_2010__60_5_1787_0,
     author = {Harashita, Shushi},
     title = {Generic {Newton} polygons of {Ekedahl-Oort} strata: {Oort{\textquoteright}s} conjecture},
     journal = {Annales de l'Institut Fourier},
     pages = {1787--1830},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {60},
     number = {5},
     year = {2010},
     doi = {10.5802/aif.2572},
     zbl = {1208.14038},
     mrnumber = {2766230},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2572/}
}
TY  - JOUR
AU  - Harashita, Shushi
TI  - Generic Newton polygons of Ekedahl-Oort strata: Oort’s conjecture
JO  - Annales de l'Institut Fourier
PY  - 2010
SP  - 1787
EP  - 1830
VL  - 60
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2572/
DO  - 10.5802/aif.2572
LA  - en
ID  - AIF_2010__60_5_1787_0
ER  - 
%0 Journal Article
%A Harashita, Shushi
%T Generic Newton polygons of Ekedahl-Oort strata: Oort’s conjecture
%J Annales de l'Institut Fourier
%D 2010
%P 1787-1830
%V 60
%N 5
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.2572/
%R 10.5802/aif.2572
%G en
%F AIF_2010__60_5_1787_0
Harashita, Shushi. Generic Newton polygons of Ekedahl-Oort strata: Oort’s conjecture. Annales de l'Institut Fourier, Volume 60 (2010) no. 5, pp. 1787-1830. doi : 10.5802/aif.2572. http://www.numdam.org/articles/10.5802/aif.2572/

[1] Billey, S.; Lakshmibai, V. Singular loci of Schubert varieties, Progr. Math., 182, Birkhäuser Boston, Inc., Boston, MA, 2000 | MR | Zbl

[2] Bourbaki, N. 4–6, Lie groups and Lie algebras, Springer-Verlag, Berlin (2002) (Elements of Mathematics, translated from the 1968 French original by Andrew Pressley) | MR

[3] Chai, C.-L.; Oort, F. Monodromy and irreducibility of leaves (to appear in Ann. of Math., see http://www.math.upenn.edu/~chai/papers.html) | MR

[4] Demazure, M. Lectures on p-divisible groups, Lecture Notes in Mathematics, 302, Springer-Verlag, Berlin-New York, 1972 | MR | Zbl

[5] Ekedahl, T.; van der Geer, G.; Tschinkel, Yuri; Zarhin, Yuri G. Cycle classes of the E-O stratification on the moduli of abelian varieties, Algebra, Arithmetic and Geometry Volume I: In Honor of Y. I. Manin (Progr. Math.), Volume 269, Birkhäuser Boston, 2009, pp. 596-636 | MR

[6] van der Geer, G. Cycles on the Moduli Space of Abelian Varieties, Moduli of curves and abelian varieties (Aspects Math., E33), Vieweg, Braunschweig, 1999, pp. 65-89 | MR | Zbl

[7] Goren, E. Z.; Oort, F. Stratifications of Hilbert Modular Varieties, J. Algebraic Geom., Volume 9 (2000) no. 1, pp. 111-154 | MR | Zbl

[8] Grothendieck, A. Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas IV, Inst. Hautes Études Sci. Publ. Math., Inst. Hautes Études Sci., 1967 no. 32 | Numdam | MR

[9] Harashita, S. Ekedahl-Oort strata and the first Newton slope strata, J. Algebraic Geom., Volume 16 (2007), pp. 171-199 | DOI | MR | Zbl

[10] Harashita, S. Configuration of the central streams in the moduli of abelian varieties, Asian J. Math., Volume 13 (2009) no. 2, pp. 215-250 | MR

[11] Harashita, S. Successive extensions of minimal p-divisible groups, J. Pure Appl. Algebra, Volume 213 (2009), pp. 1823-1834 | DOI | MR | Zbl

[12] Honda, T. Isogeny classes of abelian varieties over finite fields, J. Math. Soc. Japan, Volume 20 (1968), pp. 83-95 | DOI | MR | Zbl

[13] Illusie, L. Déformations de groupes de Barsotti-Tate (d’après A. Grothendieck), Seminar on arithmetic bundles: the Mordell conjecture (Paris, 1983/84) (Astérisque), Volume 127, Soc. Math. France, 1985, pp. 151-198 | Numdam | MR | Zbl

[14] de Jong, A. J.; Oort, F. Purity of the stratification by Newton polygons, J. Amer. Math. Soc., Volume 13 (2000) no. 1, pp. 209-241 | DOI | MR | Zbl

[15] Katz, N. M. Slope filtration of F-crystals, Journ. Géom. Alg. Rennes, Vol. I (Astérisque), Volume 63, Soc. Math. France, 1979, pp. 113-164 | Numdam | MR | Zbl

[16] Kraft, H. Kommutative algebraische p-Gruppen (mit Anwendungen auf p-divisible Gruppen und abelsche Varietäten), September 1975 (Sonderforsch, Ms.)

[17] Li, K.-Z.; Oort, F. Moduli of Supersingular Abelian Varieties, Lecture Notes in Mathematics, 1680, Springer-Verlag, Berlin, 1998 | MR | Zbl

[18] Manin, Yu. I. Theory of commutative formal groups over fields of finite characteristic, Uspehi Mat. Nauk, Volume 18 (1963) no. 6 (114), pp. 3-90 Russ. Math. Surveys 18 (1963), p. 1-80 | MR | Zbl

[19] Matsumura, H. Commutative ring theory, Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1986 no. 8 | MR | Zbl

[20] Moonen, B.; C. Faber, G. van der Geer, F. Oort Group schemes with additional structures and Weyl group cosets, Moduli of abelian varieties (Progr. Math.), Volume 195, Birkhäuser, Basel, 2001, pp. 255-298 | MR | Zbl

[21] Moonen, B.; Wedhorn, T. Discrete invariants of varieties in positive characteristic, Int. Math. Res. Not. (2004) no. 72, pp. 3855-3903 | DOI | MR | Zbl

[22] Mumford, D. Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, Oxford University Press, London, 1970 no. 5 (published for the Tata Institute of Fundamental Research, Bombay) | MR | Zbl

[23] Oort, F.; C. Faber, G. van der Geer, F. Oort A stratification of a moduli space of abelian varieties, Moduli of abelian varieties (Progr. Math.), Volume 195, Birkhäuser, Basel, 2001, pp. 345-416 | MR | Zbl

[24] Oort, F. Foliations in moduli spaces of abelian varieties, J. Amer. Math. Soc., Volume 17 (2004) no. 2, pp. 267-296 | DOI | MR | Zbl

[25] Oort, F. Minimal p-divisible groups, Ann. of Math., Volume 161 (2005) no. 2, pp. 1021-1036 | DOI | MR | Zbl

[26] Oort, F. Simple p-kernels of p-divisible groups, Adv. Math., Volume 198 (2005) no. 1, pp. 275-310 | DOI | MR | Zbl

[27] Wedhorn, T. Flatness of the mod p period morphism for the moduli space of principally polarized abelian varieties, preprint, arXiv: 0507177v1

[28] Wedhorn, T. Specialization of F-zips, preprint, arXiv: 0507175v1

[29] Zink, T. The display of a formal p-divisible group, Cohomologies p-adiques et applications arithmétiques, I (Astérisque), Volume 278, Soc. Math. France, 2002, pp. 127-248 | Numdam | MR | Zbl

Cited by Sources: